Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at May 10, 2011, 3:11 AM CDT for Menominee County, Michigan. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2011, 3:11 AM CDT (08:11 UTC)
- Expired
- May 10, 2011, 4:00 AM CDT
- In force
- 49 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
County Menominee County, MI
The radar
The Green Bay radar (KGRB), 104 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 264 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WUUS53 KMQT 100811
SVRMQT
MIC109-100900-
/O.NEW.KMQT.SV.W.0005.110510T0811Z-110510T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
311 AM CDT TUE MAY 10 2011
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MENOMINEE COUNTY IN SOUTH CENTRAL UPPER MICHIGAN...
* UNTIL 400 AM CDT
* AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS LOCATED 8 MILES EAST OF WAUSAUKEE...OR 18 MILES
NORTHWEST OF MENOMINEE...AND MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEPHENSON...POWERS...INGALLS...SWANSON...BANAT...DAGGETT...
BAGLEY...CARNEY...NADEAU AND GOURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4528 8771 4535 8765 4539 8768 4535 8775
4535 8785 4536 8789 4537 8789 4541 8786
4543 8786 4571 8755 4555 8729 4526 8771
TIME...MOT...LOC 0811Z 222DEG 18KT 4537 8774
WIND...HAIL <50MPH 1.50IN
$$
VOSS1 follow-up statement
404
WWUS53 KMQT 100839
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
439 AM EDT TUE MAY 10 2011
MIC109-100900-
/O.CON.KMQT.SV.W.0005.000000T0000Z-110510T0900Z/
MENOMINEE MI-
339 AM CDT TUE MAY 10 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MENOMINEE COUNTY UNTIL 400 AM CDT...
AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
THIS STORM WAS 4 MILES WEST OF DAGGETT...OR 23 MILES NORTH
OF MENOMINEE...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
BANAT...DAGGETT...BAGLEY...CARNEY...NADEAU AND GOURLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4544 8783 4569 8756 4555 8732 4532 8763
4534 8766 4535 8765 4539 8768 4537 8772
TIME...MOT...LOC 0836Z 223DEG 16KT 4545 8766
WIND...HAIL <50MPH 1.50IN
$$
VOSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 4:03 PM CDT, 11 hours 8 minutes earlier.
Area forecast discussion, May 9, 4:03 PM CDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 503 PM EDT MON MAY 9 2011 .SYNOPSIS... WV IMAGERY AND RUC ANALYSIS INDICATED AN AMPLIFIED PATTERN WITH A MID/UPPER LEVEL TROUGH OVER THE WRN CONUS AND A RIDGE FROM THE LOWER MS VALLY TO THE WRN GREAT LAKES. AT THE SFC...LOW PRES WAS LOCATED OVER NEBRASKA WITH A WARM FRONT TO THE SE INTO SRN IL. A TIGHT GRADIENT BTWN THE LOW AND A RDG FROM QUEBEC INTO THE CNTRL LAKES WAS BRINGING GUSTY SE WINDS TO THE REGION. THE PERIOD OF STRONG/DAMAGING WINDS INTO FAR WEST UPPER MI NEAR LITTLE GIRLS POINT RESULTED FROM A WAKE LOW GENERATED BY THE MCS OVER WI THIS MORNING. AN AREA OF SHOWERS FROM NE MN INTO WRN LAKE SUPERIOR WAS SUPPORTED BY THE MCV/VORT OVER NE MN. THE TSRA HAD SLID WELL TO THE SOUTH...OVER SRN WI...IN CLOSER PROXIMITY TO THE 850 MB FRONT. && .SHORT TERM...TONIGHT AND TUESDAY MODELS INDICATE THAT THE SHORTWAVE/VORT AND ASSOCIATED QVECTOR CONV AND ISENTROPIC LIFT WILL SLIDE TO THE EAST THROUGH UPPER MI TONIGHT. HOWEVER...RADAR/SATELLITE TRENDS SUGGEST THAT THE AREA OF SHOWERS MAY SLIDE MORE QUICKLY THROUGH THE WRN CWA THIS EVENING. IN ADDITION...EXPECT THAT TSRA DEVELOPMENT CLOSER TO THE STRONGER INSTABILITY OVER SRN WI WILL LIMIT MOISTURE INFLOW TO THE NORTH AND PRECIP DEVELOPMENT OVER THE CWA WITH ANY PRECIP AMOUNTS GENERALLY OF ONLY AROUND A TENTH OF AN INCH. SO...ONLY INCLUDED CHANCE/SCT POPS ACROSS THE CWA AND DID NOT MENTION TSRA. THE WRN CONUS TROUGH WILL CONTINUE TO DIG INTO THE ROCKIES AND NRN PLAINS ON TUES AND AMPLIFY THE RIDGE BEHIND THE EXITING SHORTWAVE. THIS SHOULD BRING AN END TO ANY LINGERING PCPN OVER THE ERN CWA DURING THE MORNING. PROMINENT CAPPING...PER NAM/GFS SOUNDINGS SHOULD LIMIT PCPN CHANCES BY TUE AFTERNOON EVEN WITH THE PRESENCE OF GREATER LOW LEVEL MOISTURE. .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THE 500MB RIDGE STRETCHING FROM THE GULF OF MEXICO THROUGH ONTARIO WILL REMAIN STRONG TO BEGIN THIS PERIOD...AS THE FIRST LOW OVER THE WESTERN DAKOTAS RIDES UP THE RIDGE AND EXITS INTO CENTRAL CANADA WEDNESDAY. LOOK FOR THE BREAKDOWN OF THE 500MB RIDGE TO BEGIN WEDNESDAY NIGHT...WITH A WEST TO EAST ORIENTED RIDGE ATTEMPTING TO BUILD BACK IN THURSDAY...IN BETWEEN THE NORTHERN LOW AND THE SECONDARY LOW SET UP OVER THE CENTRAL PLAINS. MODEL DISCREPANCIES BEGIN TO SHOW THEMSELVES WEDNESDAY NIGHT WITH THE EVOLUTION OF THE 2 LOW 500MB LOWS. THE ECMWF WOULD PREFER TO KEEP THEM SEPARATE...WHILE THE GFS LOOKS TO BE THE OUTLIER...COMBINING THEM OVER THE NORTHERN PLAINS STATES ON THURSDAY. HAVE HEDGED THE FORECAST AWAY FROM THE GFS AFTER WEDNESDAY NIGHT. AS FOR WEATHER SPECIFICS DURING THE PERIOD...FEW SIGNIFICANT CHANGES WERE MADE TO THE ONGOING FORECAST. BR/FG STILL LOOKS LIKE A GOOD BET OVER THE GREAT LAKES TUESDAY NIGHT THROUGH THURSDAY. ADDED THE WESTERN LAND AREAS LATE WEDNESDAY NIGHT INTO EARLY THURSDAY AS WELL...AS TEMPS AND DEW POINTS COLLIDE IN THE MID 50S...WITH THE TIGHTEST PRESSURE GRADIENT SLIDING INTO EASTERN UPPER MI. OTHERWISE...I WARMED UP AFTERNOON HIGH TEMPS FOR LATER THIS WEEK...PARTICULARLY NEAR LAKE SUPERIOR AS SOUTH TO SOUTHEASTERLY WINDS REMAIN IN CONTROL THROUGH THURSDAY NIGHT. HOWEVER...NORTHERLY LAKE BREEZES MAY BEGIN TO CREEP BACK IN THURSDAY. EITHER WAY...HAVE INCLUDED A MORE GRADUAL COOL DOWN THURSDAY THROUGH SATURDAY...AND KEPT TEMPERATURES INLAND NEAR THE WISCONSIN BORDER A BIT WARMER. ADDED AFTERNOON THUNDER AWAY FROM LAKE SUPERIOR FRIDAY...BUT ONLY SLIGHT CHANCE AT THIS POINT...WITH THE BEST CHANCE OF CONVECTION REMAINING OVER WI AND LOWER MI. && .AVIATION /FOR THE 18Z TAF ISSUANCE/... MAINLY VFR CONDITIONS ARE EXPECTED THROUGH THE FCST PERIOD. A BRIEF PERIOD OF LIGHT SHOWERS WILL BE POSSIBLE TONIGHT BUT SHOULD NOT HAVE A SIGNIFICANT IMPACT ON CIG/VSBY. LOW LEVEL WIND SHEAR IS ALSO EXPECTED AGAIN TONIGHT WITH STRONG SE WINDS ABOVE THE DECOUPLING SURFACE LAYER. && .MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/... SE WINDS OF 15 TO 25 KT WILL CONTINUE TONIGHT INTO WED DUE TO A TIGHT GRADIENT BTWN HUDSON BAY HIGH PRESSURE MOVING EAST INTO QUEBEC AND LOW PRES SLOWLY LIFTING NORTH THROUGH THE CENTRAL PLAINS. THE STRONGEST WINDS WILL BE OVER CENTRAL AND EASTERN LAKE SUPERIOR. WINDS WILL DECREASE BLO 20 KNOTS BY WED EVENING AS THE LOW PRESSURE TROUGH OVER THE NRN PLAINS MOVES INTO WESTERN LAKE SUPERIOR. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... NONE. && SYNOPSIS...JLB SHORT TERM...JLB LONG TERM...KF AVIATION...JLB MARINE...JLB
Hazardous weather outlook, May 9, 3:21 PM CDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EDT MON MAY 9 2011 MIZ001>007-009>014-084-085-101200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 421 PM EDT MON MAY 9 2011 /321 PM CDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT ELEVATED FIRE DANGER WILL CONTINUE INTO EARLY EVENING ACROSS MUCH OF THE AREA...PARTICULARLY AWAY FROM THE LAKE MICHIGAN SHORELINE. THIS IS A RESULT OF RECENT DRY WEATHER...GUSTY SOUTHEASTERLY WINDS...AND ABOVE NORMAL TEMPERATURES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-101200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 421 PM EDT MON MAY 9 2011 /321 PM CDT MON MAY 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-101200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 421 PM EDT MON MAY 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. KF
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.